MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs) during a transeptal transcatheter mitral valve replacement (tmvr) with a 26mm sapien 3 ultra resilia valve in mitral annular calcification (mac) case, they were unable to cross the septum with the 26mm commander delivery system (ds), so the decision was made to remove the ds and the 14f esheath+ from the patient.Upon removal, it was noted that the valve was not removed with the ds and the valve had become dislodged.The valve was still on the wire in the patient's right femoral vein.The decision was made to partially deploy the valve in the right femoral vein.A new ds, sheath and valve were then prepped.When the new sheath was inserted, the valve that was deployed in the right femoral vein was pushed into the inferior vena cava (ivc).The decision was then made to use a 20mm non-edwards balloon was used to inflate the valve.When the new valve was deployed in the mitral position, the ivc was measured.After successful deployment of the second valve, upon pulling back the ds, the ds balloon was then used to further expand the valve that was in the ivc.There was no injury, and the patient has been discharged from the hospital.The perceived root cause was the septum was under dilated.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, h6: impact code, type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device the complaints for thv dislodged off balloon during withdrawal through sheath are unable to be confirmed as no device or imagery were provided for evaluation.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.A review of the dhr did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.Per the patient screening and procedural supplement manual for mitral valve-in-valve, it is noted that inadequate dilation of the septum may compromise the delivery system tracking through the septum.In this case, the under-dilated septum may have led to mechanical resistance, causing the delivery sheath to hang up at the septal wall rather than advancing smoothly into the left atrium.A valve positioned on the balloon exhibits a larger overall profile compared to a valve positioned off the balloon.The larger valve profile may have made it more susceptible for the valve to catch on the distal end of the sheath and dislodge from the delivery system during removal.As such, available information suggests that procedural factors (withdrawal of a crimped thv) may have contributed to the reported valve dislodgement.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24811252
Report Number2015691-2026-13953
Device Sequence Number6026968
Product Code NPU
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)271027(10)67143586
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67143586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale